| Model Number |
APB-2.5-6-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/16/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The axium coil remains implanted in the patient; the pushwire has not been returned for evaluation.Product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report of axium coil non-detachment.The patient was undergoing coil embolization for a fusiform aneurysm in the distal internal carotid artery (ica).It was noted that the blood flow was normal and the vessel tortuosity was normal.The devices were prepared as indicated in the ifu.It was reported that during the procedure, the axium coil failed to detach four times using an instant detacher.Afterward, manual detachment was attempted and failed on the first attempt.The second manual detachment attempt was successful.The axium was able to be placed.The pushwire was removed and there was reportedly no damage to it.No other issues were noted before or after non-detachment.There were no reports of patient injury in association with this event.